Equilibrium analysis of dynamic models of imperfect competition
Juan Escobar
International Journal of Industrial Organization, 2013, vol. 31, issue 1, 92-101
Abstract:
Motivated by recent developments in applied dynamic analysis, this paper presents new sufficient conditions for the existence of a Markov perfect equilibrium in dynamic stochastic games. The main results imply the existence of a Markov perfect equilibrium provided the sets of actions are compact, the set of states is countable, the period payoff functions are upper semi-continuous in action profiles and lower semi-continuous in actions taken by rival firms, and the transition function depends continuously on actions. Moreover, if for each firm a static best-reply set is convex, the equilibrium can be taken in pure strategies. We present and discuss sufficient conditions for the convexity of the best replies. In particular, we introduce new sufficient conditions that ensure the dynamic programming problem each firm faces has a convex solution set, and deduce the existence of a Markov perfect equilibrium for this class of games. Our results expand and unify the available modeling alternatives and apply to several models of interest in industrial organization, including models of industry dynamics.
Keywords: Industry dynamics; Dynamic stochastic games; Markov perfect equilibrium (search for similar items in EconPapers)
JEL-codes: C61 C62 C73 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167718712001154
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:indorg:v:31:y:2013:i:1:p:92-101
DOI: 10.1016/j.ijindorg.2012.10.005
Access Statistics for this article
International Journal of Industrial Organization is currently edited by P. Bajari, B. Caillaud and N. Gandal
More articles in International Journal of Industrial Organization from Elsevier
Bibliographic data for series maintained by Catherine Liu ().